| Model Number |
N/A |
| Medical Device Problem Code |
Fluid/Blood Leak (1250)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
03/18/2022
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The manufacturer has received the sample and will evaluate.Results are expected soon.A lot history review (lhr) of reez4075 showed two other similar product complaint(s) from this lot number.The complaints for this lot number (reez4075) have been reported from the same facility.
Event or Problem Description
It was reported "getting iv medication in picc line started leaking at end of infusion.Red lumen leaking at hub connection.Line clamped cleaned with alcohol and gauze and taped applied." it was reported this occurred with two devices.This report addresses the first device.
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
Event or Problem Description
Event or Problem Description
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The following were reviewed as part of this investigation: patient severity, trend analysis, applicable previous investigation(s), sample (if available), and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of a leaking catheter was confirmed.The product returned for evaluation was one 4fr d/l powerpicc sv catheter.Usage residues were observed throughout the sample.The extension tubing markings were completely worn and multiple kink impressions were observed along both extension tubes.A circumferential split was observed at the white luer adapter/tubing joint.An attempt to infuse water through the sample using a 12ml syringe revealed the sample to be patent to infusion; however, when flushing the white-luered lumen, leakage was observed at the split site.Microscopic inspection of the split revealed granular fracture surfaces.Beach marks were observed throughout the fracture surfaces.Material buckling and discoloration were observed in the vicinity of the split.Tactile inspection of the sample revealed tensile weakness throughout both extension tubes.The granular fracture surfaces, beach marks, buckling, discoloration, kink impressions and tensile weakness were consistent with material fatigue failure due to repetitive mechanical stresses including twisting and kinking.The location of the damage suggested that catheter securement, access and maintenance techniques may have contributed.A lot history review (lhr) review is not possible, as no manufacturing lot number has been provided by the complainant.H3 other text : evaluation findings are in section h.11.